Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What will happen if a 5yr old takes to much calpol ?

5yr old take to much calpol
Asked On : Sun, 20 Mar 2011
Answers:  5 Views:  781
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
HIV AIDS Specialist 's  Response
High dose of Paracetamol , taken for a long time is hepatotoxic, So if suspecting PCM overdose do a Liver Function Test, & Prothrombin time, Henceforth give PARASAFE in stead of plain PCM for the same purpose that is comparatively safe
Answered: Wed, 7 Sep 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
hi..welcome to Health care magic.
well,Calpol contains and active ingredient of paracetamol.,it contains phenylalanine and should not be given to children under 6years.overdose of this medicine causes skin rashes,damage to the liver and kidney,also found to cause skin rash.
Answered: Fri, 25 Mar 2011
Pediatrician Dr. Vibin K V's  Response
hi welcome to Health Care Magic,
how much of calpol? there is a toxic range for that. if taken now, needs to seek a doctor as soon as possible, will need to wash out but again depends on how much.
Answered: Sun, 21 Aug 2011
I find this answer helpful
Dentist Dr. Senthilkumar's  Response
hai welcome to health care magic.

ok.calpol contains an active composition of paracetamol.since it is a generic medicine overdose may injurious to liver and you are strictly instructed that calpol tablets is given to those who are above 6 years old
Answered: Sun, 21 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Prahlad S. Patki's  Response
Except some liver injury, there should not be much problem. Get his liver function tests done . Make him drink adequate water. Liv 52 syrup will be helpful to prevent liver damage.
Answered: Sun, 21 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor